Vol. 50, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
On a “square” functional equation

Arjun K. Gupta

Vol. 50 (1974), No. 2, 449–454

In a recent paper Stanton and Cowan have generalized the Pascal’s triangle to a tableau. They have developed several expressions for these numbers, using combinatorial techniques. In the present paper we derive some of their results very simply, by using the calculus of finite differences. We further obtain the relations of these numbers to hypergeometric function and derive many relations among these numbers which are useful in constructing the tableau.

Mathematical Subject Classification 2000
Primary: 39A10
Received: 5 October 1972
Published: 1 February 1974
Arjun K. Gupta
Bowling Green State Univ.
Bowling Green OH
United States